Itching Effect of Heart Meds - British Heart Fou...

British Heart Foundation
13,278 members8,459 posts

Itching Effect of Heart Meds

Richos
Richos
8 Replies

Hi Everyone,

I have permanent atrial fibrillation and heart failure. My daily meds are: Apixaban 10mg, Atorvastatin 20mg, Bisoprolol 10mg, Ramipril 10mg and Spironolactone 50mg

I was discharged by the hospital consultant in January 2018 with no follow up. I am getting an increasing level of itching to my legs below the knee and to my lower back. I'm due to see my GP in a few days and so that I can discuss, would like to identify if this is a side effect of one or more off the drugs. If so which one(s)?

Any information based on your own experience of these drugs would be appreciated.

Thanks & regards

Richard

8 Replies
oldestnewest
Love100cats

Hello! This is such a common problem. I have psoriasis which has got so much worse since starting heart meds same as yours. My husband also a heart patient has the same problem. We mention it to cardiologist, g.p., h.f. nurse but they all just agree it's a nuisance and supply skin creams but would I take a chance of reducing itching against increased breathlessness, chest pain etc.? ?of course not. So we put up with it. I know some do shop around for alternative meds but that scares me because if took some months to tame my heart symptoms. I'll be interested in your responses.

.

Reply
Richos
Richos
in reply to Love100cats

Yes it is a nuisance, but of course it's more important that the drugs are doing a good job.

3 likes
Reply
Potuar
Potuar
in reply to Love100cats

My husband too has itching, it comes and goes and he has accepted it. I think it's caused by his HF medication. The GP supplied us with a cream, the itching though continues. Can you take peritone with heart medication?

Reply
Olliemonty58

I also get itching on lower legs back of knees. I'm on amiodarone candesarton bisoprolol atorvastatin and dabigatran. I had 2nd cardioversion last Tuesday for af. Do hope I can come off some of tabs x

Reply
Richos
Richos
in reply to Olliemonty58

Hi I hope your cardioversion works for you long term. Mine was initially successful then I soon reverted to AF.

Reply
Olliemonty58
Olliemonty58
in reply to Richos

I'm hoping it will work this time. Fingers crossed x

Reply
varices

I have severe itching due to various drugs I take. 'PIRITON' (Chlorphenamine) stops it immediately. I have to inject it, but that is only because I have a major malabsorption syndrome. Normally, tablets or even liquid should do the job. Both are available to buy over the counter. Even if you still have problems after trying it, don't worry, there are plenty of options available. Often a Pharmacist is better than a doctor to advise. Most reputable chemist chains have private consultation rooms where you can talk in private.

Good luck.

2 likes
Reply
Richos
Richos
in reply to varices

Thank you for your response, very helpful. I'll have a chat with my Pharmacist about Piriton.

Reply

You may also like...